The Diabetes Forum Support Community For Diabetics Online banner
1 - 8 of 8 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
Started A New Bottle Of Lantus Today With A Expire Date Of 4/2012 And In Less Than One Hour My Blood Glucose Went From 105 To Less Than 25 .. Has Anyone else Experenced This???
Maybe It Was Bottled Wrong? Can A Person Get It Tested To Find Out ..
Should I Contact The Company That Made The Insluin? Or My Doctor?
I Put That Bottle Aside And Will Start Another One Tomorrow.
 

·
Registered
Joined
·
24,394 Posts
Whoa! Quite a scare. I have no advice since I have no experience using insulin, but plenty of people here do use it, so stay tuned, Ron.
 

·
Registered
Joined
·
710 Posts
I would be more inclined to think you hit a muscle or injected directly into your blood stream. Especially with long-acting insulin it seems pretty unlikely that it would have impacted you so severely in such a short time, even if you took a huge dose. Had you done a bolus within a couple of hours of your low, or exercised?

Jen
 

·
Registered
Joined
·
7 Posts
Discussion Starter · #4 ·
I would be more inclined to think you hit a muscle or injected directly into your blood stream. Especially with long-acting insulin it seems pretty unlikely that it would have impacted you so severely in such a short time, even if you took a huge dose. Had you done a bolus within a couple of hours of your low, or exercised?

Jen
No Bulus.. Had Just Gotten Up And Was About 30 Min Later !
 

·
Registered
Joined
·
12 Posts
A couple of times in my years I've had weird insulin, either stuff that doesn't seem to do anything or requires significantly more to have an effect.

As an example I tested 10.5 (sorry don't know the american measure for that) before lunch. I ate a sandwich and took 6 units of Novo Rapid which is typical for that meal.

An hour later I was at 17. I took another 6 units to try and bring it down and another hour later I was at 23. At that point I grabbed a new vial and took another 6. An hour after that I was at 13 and heading back to normal.

I turned in the insulin and it disappeared with no explaination. The pharmacist wasn't able to get an answer from the company. Did they go "oops something wrong with this" or did it just go in the garbage I will never know.

All though a very rare occurance I can think of 2-3 times this has happened in 20 years.
 

·
Registered
Joined
·
1,557 Posts
Ronald, Is there any chance at all that you may have gotten your bottles of insulin mixed up? Like mistaking the vial of Rapid acting for the Lantus? My reason for asking the question is: One time I mistook the rapid acting for the long lasting and took a good sized bolus. Next thing I know I'm grabbing anything I can get my hands on because my blood sugar is so low.
 

·
Registered
Joined
·
83 Posts
Started A New Bottle Of Lantus Today With A Expire Date Of 4/2012 And In Less Than One Hour My Blood Glucose Went From 105 To Less Than 25 .. Has Anyone else Experenced This???
Maybe It Was Bottled Wrong? Can A Person Get It Tested To Find Out ..
Should I Contact The Company That Made The Insluin? Or My Doctor?
I Put That Bottle Aside And Will Start Another One Tomorrow.
Was it possible that you nicked a blood vessel? I did this once with a morning dose. I used to test my blood sugar the first thing when I woke up, right there in bed, and give myself my Humalog shot depending on my levels. When I finished injecting there was blood on the tip of the needle. I got out of bed and walked approximately 3 feet to the bathroom and I was already feeling slightly light headed. I tried to go about getting ready for work, but knew something was wrong and tested my blood sugar again. It had fallen drastically into the 40's and it had been nearly 200 when I first woke up... if it had not been a holiday and the kids had not been home from school, I'd probably be dead because I was not able to walk to the kitchen to get myself something to eat, and I was so confused and scared I didn't even remember my glucose tablets. Anyhow, I manage to get my son up and for the next 30 minutes he continued to bring one thing after another... several cans of SlimFast, jelly toast, crackers, milk... and my sugar would not go up, it even went further down... I think it was 34 at the lowest... but then it finally started coming back up. It wasn't until later that day when I had my senses back that I remember there being blood on the tip of the needle after I had injected my insulin (there was no blood in the syringe when I tagged it back before injecting), and I remember my brother telling a story of a similar experience he had, and his doctor had told him that he had hit or nicked a blood vessel and some insulin when directly into the blood stream. So, now I try to pay extra attention when I am giving myself a shot. After years and years of injections, it so easy to just be on auto-pilot and going through the motions. This could have been what happened to you???
 
1 - 8 of 8 Posts
Top